Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I'll hold your hand if you'll hold mine Elizabeth

Posted by shelliR on July 16, 2001, at 22:51:19

In reply to Re: I'll hold your hand if you'll hold mine shelliR, posted by Elizabeth on July 15, 2001, at 14:50:19

Hi Elizabeth.


> > I did have success with lamictal, but it gave me an immediate 15lb weight gain.
> I'll note that for future reference. I don't think I'd ever heard of weight gain from Lamictal.

I called the manufacturer and they said there was something like a 17% weight gain, but I couldn't find any source where they were getting that information. Then they sent me a study with an N of 40, with 17 % having a weight gain over a certain percent of their body. It was too strange. I don't think they want to really know, only that it causes much less weight gain than some other anticonvulsants (sort of like the new AP and the old AP--no stats, just comparisons).


> > Yet in the long run, I am choosing next to try Parnate.
> I'd like to hear about how that goes for you. Are you going to continue taking Concerta and oxycodone?

I've already dropped concerta. I may try it again, but I have this feeling that there was no synergy or whatever
between the oxycontin and concerta. And I am going to next try the estrogen patch that was so successful in
a study of perimenopausal women and the estradiol patch. I am of that age, and so far no physical symtoms, but
it seems worth a try since my depression got so much worse in the last two years.
>

> > BTW, I think your idea of doing nardil with a stimulent is an excellent one. I loved nardil (when it worked) because I never felt shaky or drugged. And I didn't gain weight. YMMV!
> Lucky! But it stopped working for you too? (At least it didn't leave you with an extra 50 lbs!)

But I never tried it with concerta. I rather try something I've know that venture into new side effects with parnate. So that may be an option. The question would be if I'd need to drop the oxy to take concerta. I don't think I'd be willing. It's getting me though life right now and I can't imagine feeling safe enough to let it go.

I don't know much about the tricyclic you're taking. I don't even remember what trycyclics I tried, it was so long ago and I was in Sheppard Pratt. My early twenties, centuries ago! I've never tried one since, and actually surprisingly, no one, including my present pdoc (the cocktail guy) ever brought it up. I'll have to ask him (in my eight minutes) if he ever uses them. Just out of curiousity.

Take care, Shelli


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:shelliR thread:67742
URL: http://www.dr-bob.org/babble/20010714/msgs/70426.html